MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-45Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received the following literature article: endoscopic ultrasonography-guided fine needle aspiration for extrahepatic cholangiocarcinoma: a safe tissue sampling modality by t.Onoyama, et al.The study evaluated the efficacy and safety of endoscopic ultrasonography-guided fine needle aspiration (eus-fna) for diagnosing extrahepatic cholangiocarcinoma (ecc) compared with endoscopic retrograde cholangiopancreatography (ercp) tissue sampling.Patients who underwent eus-fna or ercp tissue sampling to differentiate ecc from benign biliary disease were enrolled retrospectively between october 2011 and march 2017.The diagnostic performances of eus-fna and ercp tissue sampling based on pathological evaluation.The study compared adverse events in eus-fna and ercp tissue sampling.Seventy-three (73) patients with biliary disease were enrolled.Eus-fna and ercp were performed in 19 and 54 patients, respectively.Sensitivity, specificity, and accuracy of ercp tissue sampling were 76.0%, 100%, and 88.9%, respectively, and for eus-fna these were 81.8%, 87.5%, and 84.2%, respectively.Statistical values of ercp tissue sampling and eus-fna were not significantly different.The adverse event frequency of eus-fna was significantly lower than that of ercp tissue sampling (0% vs.25.9%, p = 0.033).The diagnostic ability of eus-fna for ecc is similar to that of ercp tissue sampling.Eus-fna is a safer tissue sampling modality than ercp for the evaluation of extrahepatic biliary disease.Complications occurred in the ercp group such as acute pancreatitis occurred at a rate of 14.8% (8/54), with one case of severe pancreatitis.Infection occurred at a rate of 11.1% (6/54, cholangitis).All cases were resolved with conservative treatment.Serious adverse events such as perforation or hemorrhage were not observed.There was no procedure-related mortality.In conclusion, the study demonstrated that the diagnostic ability of eus-fna for ecc is similar to that of ercp tissue sampling.Eus-fna is a safer tissue sampling modality than ercp for the evaluation of extrahepatic biliary disease.The biopsy forceps fb-45q-1 was used in all ercp procedures.The adverse events reported in the study: ercp: acute pancreatitis (7).Severe pancreatitis (1).Infection (cholangitis) (6).This event includes three (3) reports: (b)(6) for jf-260v.(b)(6) for fb-45q-1.(b)(6) for kd-v411m-0725 this is report 2 of 3 for (b)(6) for fb-45q-1.
 
Additional Manufacturer Narrative
Average age/years for patients 72 (42-88).Gender: male (49) and female (24).The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Required follow up attempts to obtain additional event details were completed; however, no new information was provided by the customer.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13528545
Report Number8010047-2022-02929
Device Sequence Number4040239
Product Code FCL
UDI-Device Identifier04953170030710
UDI-Public04953170030710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-45Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/31/2022
07/28/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/16/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G-260-2545A - SINGLE USE GUIDEWIRE; JF-260V - EVIS LUCERA DUODENOVIDEOSCOPE; KD-V411M-0725 - SINGLE-USE 3-LUMEN SPHINCTEROTOME; M00535700 ¿ CANNULA, BOSTON SCIENTIFIC CORPORATION; M00556051-0.035-IN GUIDEWIRE, BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Other;
Patient SexUnknown